Lake Huron, 2012

Marine Thunderstorm Winds in Lake Huron, May 3, 2012

May 3, 2012 · NWS DTX · 3 events in 2 counties and zones

A few strong thunderstorms moved through Saginaw Bay.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few strong thunderstorms moved through Saginaw Bay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 3, 5:59 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, May 3, 5:59 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 AM EDT THU MAY 3 2012

.AVIATION...

//DISCUSSION...

WARM FRONT DRAPED OVER CENTRAL MICHIGAN WILL CONTINUE TO BE THE
FOCUS FOR THUNDERSTORM ACTIVITY THROUGH THE EARLY AFTERNOON HOURS.
WITH ABUNDANT UPSTREAM DEVELOPMENT WILL CARRY THUNDERSTORMS AT MBS
THROUGH AT LEAST 18Z. FARTHER SOUTH THUNDERSTORM DEVELOPMENT IS MUCH
MORE UNCERTAIN AS THUNDERSTORMS POP UP IN THE WARM SECTOR. GIVEN
KFNT HAS ALREADY BEEN CLOSE TO THUNDERSTORMS WILL CARRY
THUNDERSTORMS THERE FOR ANOTHER COUPLE OF HOURS. THUNDERSTORMS AND
SHOWERS WILL SINK SOUTH THIS EVENING WHEN THE WARM FRONT SINKS SOUTH
AS A COLD FRONT THROUGH SOUTHEAST MICHIGAN. WITH SHOWERS EXPECTED
ACROSS MUCH OF THE AREA WILL CARRY PREVAILING SHOWERS ACROSS THE TAF
SITES DURING THE OVERNIGHT HOURS.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AFTER 00Z.

* LOW CONFIDENCE IN CEILINGS BELOW 5000 FEET AFTER 06Z.

&&

.PREV DISCUSSION...ISSUED 405 AM EDT THU MAY 3 2012

SHORT TERM...TODAY AND TONIGHT

THE MAIN ISSUE DURING THE SHORT TERM IS THE CHANCE FOR THUNDERSTORMS
ACROSS SOUTHEAST MICHIGAN. WITH A WARM FRONT DRAPED ACROSS CENTRAL
MICHIGAN AND ACTIVITY CURRENTLY FIRING ALONG THIS BOUNDARY WILL GO
WITH FAIRLY HIGH POPS NORTH OF INTERSTATE 69 IN THE VICINITY OF THIS
FRONT. FURTHER SOUTH PRECIPITATION CHANCES BECOME MURKY WITH THE
AREA SOUTH OF THE FRONT WITH NO DISCERNIBLE FEATURES TO SPARK
CONVECTION DURING THE AFTERNOON HOURS. THAT BEING SAID MUCAPE VALUES
SOAR TO 2 TO 2.5 J/G IN THE WARM SECTOR WITH LITTLE TO NO
CIN...THEREFORE CANNOT GO COMPLETELY DRY IN THE WARM SECTOR TODAY.
ANY CONVECTION THAT FIRES TODAY WILL CARRY THE CHANCE TO BE SEVERE
GIVEN THE HIGH AMOUNT OF INSTABILITY AND FRONTAL BOUNDARY IN PLACE.
ALL STORMS WILL BE CAPABLE OF HEAVY RAIN GIVEN THE PWAT VALUES OF 1
TO 1.5 INCHES AND LONG SKINNY CAPE IN PLACE.

RAIN SHOULD BE MORE WIDESPREAD TONIGHT AS A LOW PRESSURE SYSTEM
TRACKS THROUGH THE CENTRAL GREAT LAKES...PUSHING THE WARM FRONT
SOUTH TOWARDS SOUTHERN LOWER MICHIGAN. MUCAPE VALUES WILL STILL BE A
DECENT 1-2 J/G OVERNIGHT...CONTINUING THE SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE REGION. HEAVY RAIN IS AGAIN EXPECTED WITH PWAT
VALUES AROUND 1.5 INCHES AND A LONG SKINNY CAPE PROFILE.

WITH MUCH OF THE REGION IN THE WARM SECTOR HIGH TEMPERATURES ARE
EXPECTED TO GET INTO THE 80S ACROSS SOUTHEAST MICHIGAN TODAY.
ONGOING SHOWERS AND ABUNDANT CLOUD COVER WILL KEEP OVERNIGHT LOWS IN
THE LOW TO MID 60S.

LONG TERM...FRIDAY THROUGH WEDNESDAY

THE MAIN LOW-MIDLEVEL THETAE ZONE WILL BE IN PLACE ACROSS FAR
SOUTHEASTERN MICHIGAN AT THE START OF THE PERIOD. MEANWHILE A COLD
FRONT...ATTENDANT TO THE SURFACE REFLECTION/UPPER LEVEL FORCING OVER
PORTIONS OF THE EASTERN GREAT LAKES/QUEBEC WILL BE DROPPING
SOUTHWARD ACROSS NORTHERN LOWER MICHIGAN. A MOIST COLUMN...PWATS IN
EXCESS OF 1.20 INCHES...AND FRONTAL FORCING GIVES A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS FRIDAY THROUGHOUT MUCH OF THE CWA. BEST
POTENTIAL WILL RESIDE ALONG THE SWATH OF THETAE AND WILL TREND
SOUTHWARD WITH TIME. THE TRUE SURFACE COLD FRONT WILL ALSO MIGRATE
SOUTHWARD...GETTING A BOOST DURING THE AFTERNOON BY A BACKDOOR
RESPONSE OFF OF LAKE HURON. TEMPERATURES ARE EXPECTED TO BE
CONSIDERABLY COOLER ACROSS THE NORTH/THUMB...WHILE READINGS SHOULD
STILL MAKE A RUN AT 80 DEGREES FOR THE DETROIT METRO SOUTHWARD.
MODEST LAPSE RATES AND SLIGHTLY COOLER SFC BASED PARCELS SHOULD
YIELD CAPE VALUES OF 1000 J/KG. A WEAK SHEAR
PROFILE...HOWEVER...WILL LIMIT MUCH OF A SEVERE RISK.

QUITE AN AGGRESSIVE SFC ANTICYCLONE PUSH INTO LOWER MICHIGAN ON THE
HEELS OF A BACKDOOR COLD FRONT EVENT FRI AFT/EVENING. SHOWALTER
ANALYSIS AND SOUNDING ANALYSIS SUPPORTS A VERY STABLE AIRMASS OVER
THE REGION. THE EARLIER CALL TO GO DRY IS LOOKING BETTER WITH THIS
SET OF MODEL RUNS. LOWS ARE EXPECTED TO RANGE FROM THE 40S IN THE
THUMB TO THE MIDDLE 50S FAR SOUTH.

SATURDAY LOOKS VERY SIMILAR TO TUESDAY WHERE STRONG LAKE AGGREGATE
ENHANCED SURFACE RIDGING BROUGHT A DAY FILLED WITH STRATUS AND VERY
COOL TEMPERATURES. MODEL DATA IS NOT SHOWING MUCH IN THE WAY OF A
LOWER TROPOSPHERIC INVERSION/CLOUD DECK WHICH IS NOT SURPRISING
ATTM. DID MAKE A BOLD MOVE WITH HIGHS FOR SATURDAY KEEPING VALUES IN
THE 60S FOR MOST AREAS.

03.00Z ECMWF AND GFS ARE IN AGREEMENT WITH KEEPING LAKE AGGREGATE
SFC HIGH PRESSURE IN PLACE FOR THE DURATION OF THE WEEKEND. THIS
MEANS COOLER TEMPERATURES WITH A RESIDUAL EASTERLY FLOW TRAJECTORY.
THE COLDEST OF THE MIDLEVEL AIR THAT WILL BACK DOWN INTO LOWER
MICHIGAN WILL BE OVERHEAD ON SUNDAY. WITH THIS IN MIND AND THE FACT
A COUPLE OF DIURNAL COOLING CYCLES WILL HAVE OCCURRED...WENT COOLER
AGAIN ON SUNDAY WITH HIGHS RANGING FROM THE LOW TO MID 60S.

MID-UPPER LEVEL HEIGHT ANOMALY IS PROGGED TO SPIN INTO THE NORTHERN
PLAINS SUNDAY NIGHT. THERE IS GOOD AGREEMENT ON THIS FEATURE ALONG
WITH THE STRUCTURE OF THE SOUTHERLY RETURN FLOW THAT WILL MOVE
TOWARDS SOUTHEASTERN MICHIGAN. MOISTURE TRANSPORT/SATURATION IS
EXPECTED TO REACH THE AREA MONDAY BRINGING THE NEXT GOOD CHANCE OF
PRECIPITATION.

MARINE...

A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE TODAY
AND TONIGHT AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE CENTRAL
GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE CENTRAL
GREAT LAKES...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE
WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED
TO REMAIN WELL BELOW HEADLINE CRITERIA.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....CB
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 3:26 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 AM EDT THU MAY 3 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT
AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE
HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH.
THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE
NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT
WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON
FRIDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
426 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT
AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE
HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH.
THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE
NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT
WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON
FRIDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 3, 1:57 AM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 AM EDT THU MAY 3 2012

MIZ047-048-053-054-061>063-030800-
BAY MI-GENESEE MI-LAPEER MI-MIDLAND MI-SAGINAW MI-ST. CLAIR
MI-TUSCOLA MI-
257 AM EDT THU MAY 3 2012

...SPECIAL WEATHER STATEMENT...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
SANFORD TO BURTON...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
LAPORTE...ATLAS...SHIELDS...POSEYVILLE...MOUNT MORRIS...GOODRICH AND
FOSTERS AROUND 305 AM EDT.
MIDLAND...GENESEE...FREELAND...DAVISON...CLIO AND BIRCH RUN AROUND
310 AM EDT.
SAGINAW AROUND 315 AM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 3, 2:34 AM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 AM EDT THU MAY 3 2012

MIZ047-048-053>055-062-030830-
BAY MI-LAPEER MI-MIDLAND MI-SAGINAW MI-SANILAC MI-TUSCOLA MI-
334 AM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR TUSCOLA...BAY...WESTERN
SANILAC...NORTHEASTERN SAGINAW...NORTHERN MIDLAND AND NORTHERN LAPEER
COUNTIES UNTIL 430 AM EDT...

AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDENVILLE TO BIRCH
RUN...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
EDENVILLE...CARROLLTON AND FRANKENMUTH AROUND 340 AM EDT.
HOPE...TUSCOLA...GERA...ZILWAUKEE...BOMBAY AND AUBURN AROUND 345 AM
EDT.
INDIANTOWN...WILLARD AND MILLINGTON AROUND 350 AM EDT.
RICHVILLE AND OTTER LAKE AROUND 355 AM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 3, 3:46 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
446 AM EDT THU MAY 3 2012

MIZ048-030930-
BAY MI-
446 AM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 530 AM EDT...

AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENTLEY TO
KAWKAWLIN...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PINCONNING...
  ESSEXVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 3, 4:37 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 AM EDT THU MAY 3 2012

MIZ060-031000-
SHIAWASSEE MI-
537 AM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 600 AM
EDT...

AT 533 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF OWOSSO...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CORUNNA AROUND 545 AM EDT.
VERNON AND DURAND AROUND 550 AM EDT.
LENNON...JUDDVILLE AND NEW LOTHROP AROUND 555 AM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 3, 5:23 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 AM EDT THU MAY 3 2012

MIZ047-048-031115-
BAY-MIDLAND-
623 AM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PINCONNING...MOVING
NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MM
Special weather statement, May 3, 5:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 AM EDT THU MAY 3 2012

MIZ063-070-031130-
MACOMB-ST. CLAIR-
631 AM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 627 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MOUNT CLEMENS...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL...AND WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  NEW BALTIMORE BY 640 AM EDT...
  HARSENS ISLAND BY 650 AM EDT...
  ALGONAC BY 655 AM EDT...
  MARINE CITY BY 700 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MM

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 12:01 UTC.

Open the radar archive at this moment

Event by event

3 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
May 3, 7:00 AM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
37 kt (43 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
May 3, 7:00 AM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
46 kt (53 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
May 3, 4:20 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
36 kt (41 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2012Every state in 2012This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379270, 379271, 379274.